Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

What could be causing my husband's lack of energy a year after his heart attack?

My husband had a heart attack a year ago. He had a stent placed in the LAD artery. He still has no energy. Most of the time he comes home from work and has to sleep 2 or 3 hours. Cardiologist says not heart related. He takes Plavix and Toprol XL.

submitted by Michele from Pennsylvania on 10/21/2013

Answer:

by Texas Heart Institute cardiologist, George Younis, MD    

George Younis, MDSevere fatigue is a common side effect of metoprolol (trade name, Toprol XL), and that should be considered as a possible etiology. Also people may feel fatigued after a heart attack itself, if there was substantial damage to the heart muscle. But often people will feel better with taking them off metoprolol and considering other agents. 

See also on this site:    

Has your question or a similar one already been answered?

Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated October 2013
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14